MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703050
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reported event of core wire.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.
 
Event or Problem Description
It was reported that during a ureteroscopic lithotripsy (ursl) procedure using a sensor guidewire, the physician used a 4.5 fr ureteroscope to place a double-j stent.Following successful stent placement, the hydrophilic coating of the guidewire detached during withdrawal, causing a small segment of the wire to fracture and remain inside the patient.The physician subsequently identified and retrieved the fractured fragment from the patient.The procedure was completed with another of the same device and there were no known patient complications.
 
Event or Problem Description
It was reported that during a ureteroscopic lithotripsy (ursl) procedure using a sensor guidewire, the physician used a 4.5 fr ureteroscope to place a double-j stent.Following successful stent placement, the hydrophilic coating of the guidewire was peeled off during withdrawal, causing a small segment of the wire to fracture and remain inside the patient.The physician subsequently identified and retrieved the fractured fragment from the patient using froceps.The procedure was completed with another of the same device and there were no known patient complications.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reported event of core wire.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h11: product analysis the returned sensor wire was analyzed, and during the inspection, it was found the polytetrafluoroethylene (ptfe) peeled, which confirm the reported event of ptfe peeled; however, for the reported event of core wire break was not possible identify on the returned device.The device history record confirmed that the device met with all manufacturing specifications prior to distribution and there were no manufacturing deviations.Based on the analysis, it is likely that excess force applied during wire removal, or the use of a metal needle/cannula, contributed to the ptfe peeling observed.Based on the analysis results, an investigation conclusion code of adverse event related to procedure was assigned for observed ptfe peeled.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23513558
Report Number2124215-2025-81146
Device Sequence Number21258972
Product Code EZB
UDI-Device Identifier08714729376354
UDI-Public(01)08714729376354(17)280403(10)36231893
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066703050
Device Catalogue NumberM0066703050
Device Lot Number0036231893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown